Written by Dr.Albana Greca Sejdini, Md, MMedSc
Medically reviewed by Dr.Ruden Cakoni, MD, Endocrinologist
Itchy rashes related to insulin allergy?
(Coimbatore, TamilNadu, India)
I'm having itchy rashes ( little boil-like rashes) on my forearm. Could it be an insulin related allergy or some other? I'm on gliclazide -30 + metformin HCl SR -500 combination treatment. 1-0-1/2 a day.
Diabetes skin itching
Alba here from all-about-beating-diabetes.com
There are various explainations about your problem:
- If you're under gliclazide and metformin combination therapy, and not taking insulin shots, that means you don't have any insulin allergy (usually happens in the place of the shots)
- usually diabetic skin problems happen in the lower limbs and in the fold areas. However, in your case, this might happen because of blisters (not sure for that, since I don't see your itchy skin area and don't know if you have the problem only in the forearms or in other places too?
- There are some other infections: bacterial, fungal etc that cause skin problems and should take proper care. Your doctor opinion is a must.
- All the problems of the skin in a diabetic (including diabetes skin itching), occur because of their high blood glucose levels. Once you have a stabilized blood sugar level, the other problems will disappear too.
- remember: drugs cannot help you alone! You should combine drug-therapy with a diabetic diet and foods, exercise and other good lifestyle habits and so on...
Good luck! Take care!
BROWN SPOTS ON UPPER BODY
by: JESSE F. MONTEZ
QUESTION: AROUND APRIL 2011 I NOTICED WHAT LOOKED LIKE BRUISES ON MY RIB CAGE. THESE SPOTS TURNED BROWN AND STARTED SPREADING ALL OVER MY BACK. MY BELT LINE AND LOWER BACK TURNED DARK BROWN.
A DERMATOLOGIST MENTIONED HE WAS CURIOUS ABOUT THE X-MAS TREE SHAPED AREA ON MY LOWER BACK. TODAY IS 12/20/11 AND THE SPOTS ARE SPREADING DOWN MY LEGS AND BUTTOCKS. A FEW SPOTS ON MY ARMS AND FACE.
I THOUGHT I WAS ALERGIC TO SOME OF MY MEDICINES. I USE LANTIS AND NOVOLOG. AND YES BLOOD SUGARS RUN HIGH.
I WOULD LIKE TO KNOW SOMETHING MORE DEFINITE. THE DERMATOLOGIST HAS DONE TWO BIOPSIES AND NO RESULT.
MY INSURANCE WAS CANCELLED AND I DON'T HAVE THE MONEY TO CONTINUE DR. VISITS.
INPUT WELCOME. SEND IT TO firstname.lastname@example.org.
ANSWER: Hi Jesse,
Could you please provide the following information:
- Could you please take a picture of your bruises and send it to us in order to understand better what is happening to you?
If you do not want to share this picture with other readers, we assure will not publish it.
- Have you performed microbiological examination of your bruises for any dermatophytosis or dermatomycosis?
- Have you had any fever recently? Did the bruises appear before or after fever onset?
- Do you know the results of the biopsy your doctor did? Could you please send it to us as written there?
Hope you will provide us such information in order to give you the right answer for your problem.
Looking forward to hear your news soon!
Click here to post comments or follow up
Ask the Doctor now? Simply click here to return to Diabetes medication side effects..